Alert archive / Massachusetts / Small Craft Advisories in 2016
Small Craft Advisory 73, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at May 17, 2016, 2:44 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2016, 2:44 PM EDT (18:44 UTC)
- Expired
- May 17, 2016, 8:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
376 WHUS71 KBOX 171844 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 244 PM EDT TUE MAY 17 2016 ANZ230-236-180000- /O.NEW.KBOX.SC.Y.0073.160517T1844Z-160518T0000Z/ BOSTON HARBOR-NARRAGANSETT BAY- 244 PM EDT TUE MAY 17 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 2 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ232>235-237-180000- /O.NEW.KBOX.SC.Y.0073.160517T1844Z-160518T0000Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- BLOCK ISLAND SOUND- 244 PM EDT TUE MAY 17 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-251-180000- /O.NEW.KBOX.SC.Y.0073.160517T1844Z-160518T0000Z/ CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY- 244 PM EDT TUE MAY 17 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
1 follow-up statement
866 WHUS71 KBOX 172312 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 712 PM EDT TUE MAY 17 2016 ANZ230-236-180015- /O.CON.KBOX.SC.Y.0073.000000T0000Z-160518T0000Z/ BOSTON HARBOR-NARRAGANSETT BAY- 712 PM EDT TUE MAY 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. WAVES 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ232>235-237-180015- /O.CON.KBOX.SC.Y.0073.000000T0000Z-160518T0000Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- BLOCK ISLAND SOUND- 712 PM EDT TUE MAY 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS AND SEAS...SOUTHWEST AROUND WINDS 15 KT WITH GUSTS UP TO 20 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-251-180015- /O.CON.KBOX.SC.Y.0073.000000T0000Z-160518T0000Z/ CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY- 712 PM EDT TUE MAY 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at May 17, 2:08 PM EDT, 36 minutes earlier.
Area forecast discussion, May 17, 2:08 PM EDT, 36 minutes before
Area Forecast Discussion National Weather Service Taunton MA 208 PM EDT TUE MAY 17 2016 .SYNOPSIS... A few sprinkles this evening otherwise mainly dry and mild weather prevails. Weak high pressure provides dry weather and a warming trend Wed through Fri. High pressure builds over the Northeast USA Thursday and Friday. Coastal low pressure develops off the Mid Atlantic coast this weekend and lingers there through Monday. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... 2 PM Update ... Clouds have thinned and temps have climbed into the upper 60s and lower 70s...just a few degs warmer than previous forecast. Thus have adjusted accordingly. This additional warming has allowed blyr to deepen and result in more robust wind gusts up to 30 mph. Clouds already beginning to fill back in and this trend will continue into early this evening. Nearest rain drops over NJ and much of this activity will track south of New England. However after 21z/5pm and especially after 8 pm modest mid level FGEN via convergence in the confluent zone will move across CT/RI and possibly northward to the MA pike. If column can sufficently moisten we may see a few very light rain bands or sprinkles across this region 21z-03z. Otherwise much of the region remains dry and mild into this evening. Earlier discussion below. =================================================================== Jet induced Ci clouds continue to spill across S New England this morning as upper lvl jet settles across the region from the N. This jet feature also marks the movement of a shortwave rotating around the stalled cutoff to the NE. This will lead to a mix of sun and cloud through the morning, becoming more dense as shra/convective activity continues to develop upstream across NY state. It will be these shra that will need to be monitored...as they may begin to impact wrn portions of MA/CT this afternoon and evening. Pops are a reflection of both global and meso-scale models. Further E, the gradual downsloping Wly flow and increased early day sunshine will lead to drier/well mixed lower lvls, limiting rainfall risk through the day, although not without increasing cloud cover. Temperatures will reflect this difference in cloud cover/rain risk and Wly downslope. Highs will approach the 70s across the E of MA and RI...but remain mostly in the 60s further W. && .SHORT TERM /8 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... Tonight... The secondary impact of increased moisture from the srn stream will be a weak meso-low developing within a convective region in the mid Atlantic and then shifting ENE and S of New England by the early morning hours. How much this impacts Srn New England remains a bit uncertain, as the initial soundings begin quite dry below H7 and take until mainly after 09Z to fully saturate. Meso-scale models are much more robust, shifting the rain shield to the N while global models continue to keep the bulk of precip to the S...along with the remnant convection and LLJ. Will continue to highlight chance pops lowering to slight chance pops from s-n due to the uncertainty...in any case rainfall should be light...generally less than a tenth of an inch except higher on the Islands. For what it's worth, ECENS/GEFS probabilities of 0.10 inches or more precip...are generally lower than 40 percent across mainland Srn New England. Min temps warmer than previous nights due to increased cloud cover...mainly in the mid 40s to low 50s. Tomorrow... Rainfall risk dissipates through the morning outside of shra as secondary shortwave rotates across New England from the north. Drier air begins to spill across the region from the north. Cloud cover to the north, combined with a weak pres gradient supporting sea breezes will keep temps mainly in teh 60s...although a few low 70s are possible thanks to some afternoon clearing across mainly W MA and CT. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... Big Picture... Two shortwaves move across New England late in the week. One moves through on Thursday and the second on Friday. A third shortwave moves across from the Southwest USA late week and digs a closed low along the East Coast over the weekend. This closed low lingers along the Mid Atlantic coast early next week. Good agreement among mass fields in the long range models through the weekend. Models diverge Sunday night and Monday bringing lower confidence. Upper contour heights are forecast above normal much of the period. Expect temperatures at or a little above normal. Details... Wednesday night through Friday... Surface High pressure moves across during this period with light winds. The light flow will support sea breezes each day. Upper shortwaves also move across on Thursday and Friday. Cross sections show cloud-level humidity of 80-90 percent each afternoon suggesting diurnal clouds with the daytime heating each day. The shortwaves and lingering cold air aloft would also suggest some potential for scattered showers from the clouds. But model QPF is limited and mainly on Thursday. Could be scattered to isolated showers Thursday with best chance over Western and Central MA. The cold air aloft will allow daytime mixing to 800 mb. Temps at that level support mid 60s to around 70 Thursday and low to mid 70s on Friday. Dew points in the upper 30s and 40s suggest min temps in the upper 30s to low 50s. Saturday-Sunday-Monday... High pressure departs Saturday morning but maintains dry air for much of the day. The Western shortwave mentioned earlier migrates east and generates surface low pressure over the Ohio Valley. This moves to the Mid Atlantic coast Saturday night. The GFS shows a low level south jet of 50 knots preceding the surface low. This will create low level convergence that shifts east Saturday night. The low level convergence combined with briefly deep moisture would suggest a chance of showers with the best chance over the South Coast and islands. The upper low lingers south of New England. Not clear if it will be close enough to maintain showers over our area on Sunday and Monday or if those showers will shift to our south. High pressure builds over Northern New England and will try to bring drier air south. We will maintain chance POPs along the South Coast Sunday but bring clearing skies from north to south Sunday afternoon into Monday as the high pressure builds in. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... Forecaster Confidence Levels. Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Wednesday Night/... 215 pm update ... high confidence with the exception on areal coverage of very light rain/sprinkles this evening. Thru 00z ... VFR conditions with just a low risk for a band of very light rain or sprinkles across CT/RI northward to the MA pike. Gusty west winds up to 25 kt will ease toward sunset. After 00z ... VFR with any very light rain or sprinkles confined to Southeast MA including Cape Cod and the islands. Winds become light and from the northeast. Wed ... VFR and light winds with afternoon seabreezes along the coast. Wed night ... VFR and light Northeast winds. KBOS TAF ... High confidence on cigs and vsbys...lower confidence on areal coverage of potential light rain/sprinkles this evening. KBDL TAF ... High confidence on cigs and vsbys...lower confidence on areal coverage of potential light rain/sprinkles this evening. Outlook /Thursday through Saturday/... Thursday... Moderate confidence. VFR. Areas of MVFR in scattered showers. Sea breezes late morning and afternoon. Friday... Moderate Confidence. VFR. Saturday and Sunday... Moderate confidence. Areas of MVFR in showers. && .MARINE... Forecaster Confidence Levels. Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. 1015 am update ... not much change from previous forecast. Dry weather...good vsby and much less wind than yesterday. Earlier discussion below. ==================================================================== Through tonight...High Confidence. W-SW wind gusts remain below 25 kt most of the day today and night tonight. Low risk for some light rainfall, especially across the S waters overnight. Wed...High confidence. Mainly quiet boating weather continues with winds shifting to the NW. Outlook /Wednesday Night through Saturday/... Winds 20 knots or less and seas 3 feet or less through Saturday. Winds Sunday Northeast increasing with 20 to 25 knot gusts on the southern waters. Seas building 5 to 8 feet on the exposed waters Sunday. A Small Craft Advisory may be needed Sunday. && .FIRE WEATHER... Today ... Not as windy today with WSW winds 15 to 20 mph inland but up to 30 mph across mainly eastern MA and RI. However sw winds off the ocean will keep RH values up /50-60 percent/ along the South Coast. Inland Min RH values 20 to 30 percent...but with a risk for some showers in the afternoon. Lower risk for showers on Wednesday...but overall RH values will be higher. Mainly 35-45 percent with much weaker, northerly winds. && .CLIMATE... Worcester climate data for 5/16 was set to missing for several fields due to an outage at the site. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...WTB/Doody NEAR TERM...WTB/Nocera/Doody SHORT TERM...Doody LONG TERM...WTB AVIATION...WTB/Nocera/Doody MARINE...WTB/Nocera/Doody FIRE WEATHER... CLIMATE...
Hazardous weather outlook, May 17, 4:15 AM EDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 415 AM EDT TUE MAY 17 2016 CTZ002>004-MAZ002>024-026-RIZ001>008-180815- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 415 AM EDT TUE MAY 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-180815- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 415 AM EDT TUE MAY 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
Nearby
Small Craft Advisories in Massachusetts, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.